News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Paxil CR use


 jigsaw - Mon Jul 19, 2004 8:29 pm

I'm using Paxil CR@ 12.5 mg to treat a panic attack that left me with a bit of anexity. I feel that this was an isolated attack and I'm starting to feel better about the whole event. I have taken Paxil CR for a week now and would not like to take it for long at all. I won't stop unless my doctor says so but I was wondering if I maintain this dose for a few more weeks will I have withdrwal symptons when stopping. Also could the Paxil already be working because I read it can take two weeks. If thats so and I feel better everyday, is it a good idea to ask to maybe to not take them at all. Thank you. Also is it ok to have a beer or to while taking Paxil CR?
 Dr. Tamer Fouad - Tue Jul 20, 2004 4:57 pm

User avatar Hello jigsaw,
Paxil can take up to 4 weeks to start having an effect. Paxil. Withdrawal symptoms can be more likely to happen and may be more severe if one is taking a high dose and/or have been on it for a long duration of time; this is why it is generally recommended that the medication be tapered under the direct supervision of a physician.

I think you are correct to discuss discontinuation of Paxil with your physician since as you said you are improving too soon for it to be caused by the drug.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here